MAUDE Adverse Event Report: SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-DRILLING/4MM; PLATE, BONE

SYNTHES GMBH 1.85MM TI MATRIX SCREW SELF-DRILLING/4MM; PLATE, BONE
Model Number 04.511.224.01
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on (b)(6) 2022, the surgeons were implanting matrix orthognathic 1.85mm screws into bone of poor quality.The screws could not be properly tightened, and kept spinning in the bone without gaining purchase.The same situation occurred with 1.85mm self-drilling, self-tapping, and 2.1mm emergency screws.After 10 minutes of delay, the surgeon decided to use another system to complete the procedure.This report is for a 1.85mm ti matrix screw self-drilling/4mm.This is report 5 of 5 for (b)(4).

Brand Name
1.85MM TI MATRIX SCREW SELF-DRILLING/4MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15051601
Report Number8030965-2022-04960
Device Sequence Number17348833
Product Code JEY
UDI-Device Identifier10887587023595
UDI-Public(01)10887587023595
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.511.224.01
Device Catalogue Number04.511.224.01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIX SCREW Ø1.85 SELF-TAP L4 TAN 1U; MATRIX SCREW Ø2.1 SELF-TAP L4 TAN 1U I/C
Patient SexUnknown